Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 12, 2020, 10:08 AM CST for Osage County, Missouri. It took effect at Jan 13, 2020, 5:25 AM CST. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 10:08 AM CST (16:08 UTC)
- In effect from
- Jan 13, 2020, 5:25 AM CST
- Expired
- Jan 15, 2020, 8:28 AM CST
- In force
- 51 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Rich Fountain (RIFM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
420
WGUS43 KLSX 121608
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1008 AM CST Sun Jan 12 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-132208-
/O.NEW.KLSX.FL.W.0030.200113T1125Z-200116T1038Z/
/RIFM7.1.ER.200113T1125Z.200114T0600Z.200115T0438Z.NO/
1008 AM CST Sun Jan 12 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Gasconade River near Rich Fountain
* from late tonight to late Wednesday night.
* At 9:30 AM Sunday the stage was 15.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and crest near 24.4 feet by early Tuesday morning. The river is
forecast to fall below flood stage by Tuesday before midnight.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/13 01/14 01/15 01/16 01/17
Gasconade River
Rich Fountain 20.0 15.72 20.2 24.3 17.2 11.1 8.0
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$6 follow-up statements
960
WGUS83 KLSX 130044
FLSLSX
Flood Statement
National Weather Service St Louis MO
644 PM CST Sun Jan 12 2020
...The flood warning continues for the following river in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-140043-
/O.EXT.KLSX.FL.W.0030.200113T1400Z-200116T0947Z/
/RIFM7.1.ER.200113T1400Z.200114T1200Z.200115T0347Z.NO/
644 PM CST Sun Jan 12 2020
The Flood Warning continues for
the Gasconade River near Rich Fountain
* from Monday morning to late Wednesday night.
* At 5:30 PM Sunday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
and to crest near 22.9 feet by Tuesday morning. The river is
forecast to fall below flood stage by Tuesday before midnight.
* Impact: At 22.5 feet...Near this height, Missouri State Route K
west of Bay will be closed in both directions due to backwater
along Second Creek.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/13 01/14 01/15 01/16 01/17
Gasconade River
Rich Fountain 20.0 16.70 19.5 22.9 17.1 10.5 7.5
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$647
WGUS83 KLSX 131555
FLSLSX
Flood Statement
National Weather Service St Louis MO
955 AM CST Mon Jan 13 2020
...The flood warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-142154-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200115T1912Z/
/RIFM7.1.ER.200113T1640Z.200114T0000Z.200114T1312Z.NO/
955 AM CST Mon Jan 13 2020
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until Wednesday afternoon.
* At 9:30 AM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this
morning and to crest near 21.2 feet by this evening. The river is
forecast to fall below flood stage by tomorrow morning.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/14 01/15 01/16 01/17 01/18
Gasconade River
Rich Fountain 20.0 19.56 20.3 14.0 9.0 7.3 5.9
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$167
WGUS83 KLSX 140039
FLSLSX
Flood Statement
National Weather Service St Louis MO
639 PM CST Mon Jan 13 2020
...The flood warning continues for the following river in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-150038-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T1012Z/
/RIFM7.1.ER.200113T1745Z.200114T0600Z.200115T0412Z.NO/
639 PM CST Mon Jan 13 2020
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until late Wednesday night.
* At 5:30 PM Monday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.3 feet after midnight
tonight, then fall below flood stage tomorrow late evening.
* Impact: At 21.1 feet...Private road under the State Highway 89
bridge begins flooding near this height.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/14 01/15 01/16 01/17 01/18
Gasconade River
Rich Fountain 20.0 21.05 21.1 18.1 10.8 6.9 5.7
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$341
WGUS83 KLSX 141602
FLSLSX
Flood Statement
National Weather Service St Louis MO
1002 AM CST Tue Jan 14 2020
...The flood warning continues for the following rivers in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-152201-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T0936Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0336Z.NO/
1002 AM CST Tue Jan 14 2020
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until late Wednesday night.
* At 9:30 AM Tuesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage late this evening.
* Impact: At 20.0 feet...FLOOD STAGE. Right bank overflows. Also,
State Highway D begins flooding near the Cooper Hill Conservation
Area.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/15 01/16 01/17 01/18 01/19
Gasconade River
Rich Fountain 20.0 20.90 18.0 10.9 6.9 5.7 5.1
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$
MAPLES230
WGUS83 KLSX 150042
FLSLSX
Flood Statement
National Weather Service St Louis MO
642 PM CST Tue Jan 14 2020
...The flood warning continues for the following river in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-160042-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T1348Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0748Z.NO/
642 PM CST Tue Jan 14 2020
The Flood Warning continues for
the Gasconade River near Rich Fountain
* until Thursday morning.
* At 5:30 PM Tuesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage
after midnight tonight.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/15 01/16 01/17 01/18 01/19
Gasconade River
Rich Fountain 20.0 21.04 18.6 8.4 6.8 5.8 5.1
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$493
WGUS83 KLSX 151428
FLSLSX
Flood Statement
National Weather Service St Louis MO
828 AM CST Wed Jan 15 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Gasconade River near Rich Fountain
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-151458-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-200116T1348Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0901Z.NO/
828 AM CST Wed Jan 15 2020
The Flood Warning is cancelled for
the Gasconade River near Rich Fountain.
* At 7:30 AM Wednesday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 3:01 AM Wednesday.
* The river will continue falling to 9.7 feet by tomorrow morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 01/16 01/17 01/18 01/19 01/20
Gasconade River
Rich Fountain 20.0 18.25 9.7 7.5 6.0 5.1 4.8
&&
LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
3814 9196
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 12, 6:02 AM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jan 12, 6:02 AM CST, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 602 AM CST Sun Jan 12 2020 .SHORT TERM... (Through Late Monday Afternoon) Issued at 515 AM CST Sun Jan 12 2020 A shortwave ridge has quickly moved into the Midwest behind the trough that brought snow and heavy rain to the area yesterday. Latest satellite imagery is showing extensive cloudiness currently across the area underneath a temperature inversion. Surface analysis is depicting a ridge axis over western Missouri that will move east across the area this morning. With the inversion in place and the surface ridge moving across the area, do not expect much clearing today except over parts of the Ozarks during the afternoon. Have kept with highs in the 30s this afternoon due to the lack of sunshine and fresh snowcover. Water vapor imagery is also showing another shortwave trough over the Rockies that GFS/NAM show quickly moving northeast across the Upper Midwest tonight. Have kept low chance PoPs this evening over light snow with no accumulation over the for northern part of the CWA. Otherwise, expect mainly cloudy skies tonight into early tomorrow. Lows tonight will drop back into the upper 20s to around 30 with the cloudiness. Highs on Monday will climb back above normal into the upper 40s and lower 50s with warm air advection and some sun by afternoon. Britt .LONG TERM... (Monday Night through Saturday) Issued at 515 AM CST Sun Jan 12 2020 The GEFS and EPS are in relatively good agreement that there will be a series of storm systems that will bring a chance of precipitation to the region this week. The first will be on Monday night when another shortwave will move through the upper Midwest which will bring a chance of rain to northeast Missouri and west central Illinois. At the same time, weak low level moisture convergence will bring isolated showers to parts of southeast Missouri into southwest Illinois. Another shortwave trough will move through the area Tuesday night into Wednesday bringing another chance of rain. The strongest system will be late in the week when a trough deepens over the Plains drawing moisture north from the Gulf. Have kept likely PoPs going Thursday night into Friday night. GEFS P-type plumes suggest a mix of rain and snow with this system, particularly over the northern half of the CWA. Expect temperatures to be above normal on Tuesday and Wednesday before falling closer to normal on Thursday behind a cold front. Temperatures will climb back above normal on Friday before falling below normal on Saturday behind another cold front. GEFS and EPS plumes do however show increasing uncertainty with the temperature forecast late in the week. Britt && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 550 AM CST Sun Jan 12 2020 Primary concern for aviation interests this morning will be low ceilings. Most of the area is hovering on the threshold between IFR and low MVFR. There will likely be some variation up and down over the next several hours, but I do not expect the ceilings to categorically improve. In other words ceilings will likely stay between 800-1400 ft. There may be some breaks in the overcast this afternoon across parts of central Missouri, but the breaks (if they occur) will likely fill in during the evening. Wind will gradually turn to the southeast today and prevail from the southwest for the rest of the period. SPECIFICS FOR KSTL: Ceilings will likely continue in the 800-1400 ft range today. Trying to time the IFR is difficult, but the most likely time will be early in the period this morning. Ceilings may fall again before 12Z Monday...though confidence is low at this time. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 12, 3:44 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 AM CST Sun Jan 12 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-130945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 AM CST Sun Jan 12 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Major flooding is expected to continue on the Kaskaskia River at Vandalia through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major flooding is expected to continue on the Kaskaskia River at Vandalia until early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Britt
In the hours before
Local storm report, Jan 12, 9:58 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM SNOW 2 SW WELDON SPRING 38.70N 90.68W
01/12/2020 E3.2 INCH ST. CHARLES MO OFFICIAL NWS OBS
NWS LSX OFFICE STORM TOTAL.
&&Local storm report, Jan 12, 10:04 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM SNOW 2 N SAINT CHARLES 38.82N 90.51W
01/12/2020 M1.3 INCH ST. CHARLES MO CO-OP OBSERVER
STORM TOTAL.
&&Local storm report, Jan 12, 10:05 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW 1 NE CLARKSON VALLEY 38.63N 90.58W
01/12/2020 M1.7 INCH ST. LOUIS MO CO-OP OBSERVER
STORM TOTAL.
&&Local storm report, Jan 12, 10:06 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW 3 SW MARYLAND HEIGHTS 38.69N 90.52W
01/12/2020 M2.4 INCH ST. LOUIS MO CO-OP OBSERVER
STORM TOTAL.
&&Local storm report, Jan 12, 10:07 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM SNOW 5 NW GERALD 38.45N 91.38W
01/12/2020 M1.4 INCH GASCONADE MO CO-OP OBSERVER
STORM TOTAL.
&&Local storm report, Jan 12, 10:08 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 AM CST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM SNOW 1 SW JERSEYVILLE 39.10N 90.34W
01/12/2020 M1.0 INCH JERSEY IL CO-OP OBSERVER
STORM TOTAL.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:19 PM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.